# SDR 2006FA0000980

- Difficulty date: September 29, 2006
- Submitted: October 6, 2006
- Operation: General aviation
- Aircraft: N7472D
- Make and model: Piper PA-18
- Aircraft serial: 185807
- Engine: Cont C90*
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3548
- Condition: Inoperative
- Location: Rt Magneto
- Part time: 400 hours
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT NOTICED LACK OF POWER AND ROUGHNESS AFTER TAKEOFF.  RETURNED TO FIELD, DISCOVERED INOPERATIVE RT MAGNETO.  DISASSEMBLY OF RT MAGNETO REVEALED ROTOR SHAFT HAD SHEARED FLUSH WITH BOTTOM OF CAM CUTOUT.  THE REMAINING ROTOR AND DISTRIBUTOR BOTH ROTATED FREELY.  NO EVIDENCE OF PROBLEMS WITH EITHER GEAR.  PROBABLE CAUSE IS A DEFECT IN MFG (POSSIBLY BAD METAL OR STRESS CRACK FROM MACHINING CAM SLOT.  (K)
